Brazilian Journal of Physics
Print version ISSN 0103-9733
FARIAS, R. L. S.; RAMOS, R. O. and SILVA, L. A. da. Langevin simulations with colored noise and non-Markovian dissipation. Braz. J. Phys. [online]. 2008, vol.38, n.3b, pp. 499-502. ISSN 0103-9733. http://dx.doi.org/10.1590/S0103-97332008000400023.
The nonequilibrium dynamics of an homogeneous scalar field is studied using Langevin equations. Microscopic derivations based on quantum field theory methods can lead to complicated nonlocal equations of motion. Here we study, numerically, the results obtained by appropriately approximating these equations in a local form (the Markovian approximation) and compare with results obtained with suitable prescriptions for accounting for the nonlocal terms, i.e. the non-Markovian form. We use a prescription for the nonlocal equations motivated by the results obtained from previous derivations using nonequilibrium quantum field theory methods.
Keywords : Langevin equation; Non-Markovian; Colored noise.